Finite sums and products of commutators in inductive limit C * -algebras
Annales de l'Institut Fourier, Volume 43 (1993) no. 1, pp. 225-249.

Results of T. Fack, P. de la Harpe and G. Skandalis concerning the internal structure of simple AF-algebras are extended to C * -algebras that are inductive limits of finite direct sums of homogeneous C * -algebras. The generalizations are obtained with slightly varying assumptions on the building blocks, but all results are applicable to unital simple inductive limits of finite direct sums of circle algebras.

Des résultats de T. Fack, P. de La Harpe et G. Skandalis sur la structure interne des AF-algèbres simples sont généralisés à des C * -algèbres qui sont limites inductives de sommes directes finies de C * -algèbres homogènes. Les généralisations sont obtenues sous diverses hypothèses concernant les C * -algèbres dont les constructions dépendent; mais tous les résultats sont valables pour les limites inductives (avec unité) de sommes directes finies d’algèbres de matrices à coefficients dans les fonctions continues sur le cercle.

@article{AIF_1993__43_1_225_0,
     author = {Thomsen, Klaus},
     title = {Finite sums and products of commutators in inductive limit $C^*$-algebras},
     journal = {Annales de l'Institut Fourier},
     pages = {225--249},
     publisher = {Imprimerie Louis-Jean},
     address = {Gap},
     volume = {43},
     number = {1},
     year = {1993},
     doi = {10.5802/aif.1328},
     mrnumber = {94g:46062},
     zbl = {0766.46043},
     language = {en},
     url = {https://aif.centre-mersenne.org/articles/10.5802/aif.1328/}
}
TY  - JOUR
TI  - Finite sums and products of commutators in inductive limit $C^*$-algebras
JO  - Annales de l'Institut Fourier
PY  - 1993
DA  - 1993///
SP  - 225
EP  - 249
VL  - 43
IS  - 1
PB  - Imprimerie Louis-Jean
PP  - Gap
UR  - https://aif.centre-mersenne.org/articles/10.5802/aif.1328/
UR  - https://www.ams.org/mathscinet-getitem?mr=94g:46062
UR  - https://zbmath.org/?q=an%3A0766.46043
UR  - https://doi.org/10.5802/aif.1328
DO  - 10.5802/aif.1328
LA  - en
ID  - AIF_1993__43_1_225_0
ER  - 
%0 Journal Article
%T Finite sums and products of commutators in inductive limit $C^*$-algebras
%J Annales de l'Institut Fourier
%D 1993
%P 225-249
%V 43
%N 1
%I Imprimerie Louis-Jean
%C Gap
%U https://doi.org/10.5802/aif.1328
%R 10.5802/aif.1328
%G en
%F AIF_1993__43_1_225_0
Thomsen, Klaus. Finite sums and products of commutators in inductive limit $C^*$-algebras. Annales de l'Institut Fourier, Volume 43 (1993) no. 1, pp. 225-249. doi : 10.5802/aif.1328. https://aif.centre-mersenne.org/articles/10.5802/aif.1328/

[1] B. Blackadar, O. Bratteli, G.A. Elliott and A. Kumjian, Reduction or real rank in inductive limits of C*-algebras, Math. Ann., 292 (1992), 111-126. | MR: 93a:46112 | Zbl: 0738.46027

[2] M. Choi, G. Elliott, Density of the selfadjoint elements with finite spectrum in an irrational rotation C*-algebra, Math. Scand., 67 (1990), 73-86. | MR: 92a:46062 | Zbl: 0743.46070

[3] J. Cuntz and G.K. Pedersen, Equivalence and traces on C*-algebras, J. Func. Anal., 33 (1979), 135-164. | MR: 80m:46053 | Zbl: 0427.46042

[4] M. Dadarlat, G. Nagy, A. Nemethi, C. Pasnicu, Reduction of topological stable rank in inductive limits of C*-algebras, preprint, 1990.

[5] G. Elliott, On the classification of C*-algebras of real rank zero, preprint. | Zbl: 0867.46041

[6] G. Elliott and M. Rordam, The automorphisms of inductive limits of circle algebras, Comm. Math. Phys., to appear.

[7] R. Engelking, Dimension theory, North-Holland, Amsterdam, Oxford, New York, 1978.

[8] D. Evans, G. Elliott, The structure of the irrational rotation C*-algebras, Ann. Math., to appear. | Zbl: 0847.46034

[9] T. Fack, Finite sums of commutators in C*-algebras, Ann. Inst. Fourier, Grenoble, 32-1 (1982), 129-137. | Numdam | MR: 83g:46051 | Zbl: 0464.46047

[10] P.G. Ghatage and W.J. Philips, C*-algebras generated by weighted shifts II, Indiana Univ. Math. J., 30 (1981), 539-545. | MR: 83h:46072 | Zbl: 0437.46048

[11] K. R. Goodearl, Riesz decomposition in inductive limit C*-algebras, preprint. | Zbl: 0820.46064

[12] P. De La Harpe, G. Skandalis, Déterminant associé à une trace sur une algèbre de Banach, Ann. Inst. Fourier, Grenoble, 34-1 (1984), 241-260. | Numdam | MR: 87i:46146a | Zbl: 0521.46037

[13] P. De La Harpe, G. Skandalis, Produits finis de commutateurs dans les C*-algèbres, Ann. Inst. Fourier, Grenoble, 34-4 (1984), 169-202. | Numdam | MR: 87i:46146b | Zbl: 0536.46044

[14] P. De La Harpe, G. Skandalis, Sur la simplicité essentielle du groupe des inversibles et du groupe unitaire dans une C*-algèbre simple, J. Func. Anal., 62 (1985), 354-378. | MR: 87i:46146c | Zbl: 0573.46033

[15] V. Nistor, On the homotopy groups of the automorphism group of AF — C*-algebras, J. Operator Theory, 19 (1988), 319-340. | MR: 90g:46089 | Zbl: 0674.46042

[16] G.K. Pedersen, C*-algebras and their automorphism groups, Academic Press, London, New York, Sans Francisco, 1979. | MR: 81e:46037 | Zbl: 0416.46043

[17] I. Putmam, On the topological stable rank of certain transformation group C*-algebras, Ergod. Th. & Dynam. Sys., 10 (1990), 197-207. | MR: 91f:46090 | Zbl: 0667.46045

[18] M. A. Rieffel, Dimension and stable rank in the K-theory of C*-algebras, Proc. London Math. Soc., (3), 46 (1983), 301-333. | MR: 84g:46085 | Zbl: 0533.46046

[19] M. A. Rieffel, The homotopy groups of the unitary groups of non-commutative tori, J. Oper. Th., 17 (1987), 237-254. | MR: 88f:22018 | Zbl: 0656.46056

[20] K. Thomsen, Nonstable K-theory for operator algebras, K-theory, 4 (1991), 245-267. | MR: 92h:46102 | Zbl: 0744.46069

[21] K. Thomsen, Inductive limits of interval algebras: the tracial state space, Amer. J. Math., to appear. | Zbl: 0814.46050

[22] K. Thomsen, Homomorphisms between finite direct sums of circle algebras, Linear and Multilinear algebra, 32 (1992), 33-50. | MR: 94a:46080 | Zbl: 0783.46029

Cited by Sources: